Alert archive / North Carolina / Beach Hazards Statements in 2018
Beach Hazards Statement 28, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Sep 22, 2018, 8:14 PM EDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Sep 22, 2018, 8:14 PM EDT (00:14 UTC)
- Expired
- Sep 23, 2018, 8:00 PM EDT
- In force
- 24 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
439 WHUS42 KMHX 230014 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 814 PM EDT Sat Sep 22 2018 ...HIGH RISK OF RIP CURRENTS AND POWERFUL SHOREBREAK EXPECTED FOR OUTER BANKS BEACHES NORTH OF CAPE HATTERAS SUNDAY... Long period swell will continue to impact east facing beaches north of Cape Hatteras today, bringing a high risk for rip currents and powerful, dangerous shore break. NCZ103-231215- /O.EXP.KMHX.BH.S.0027.000000T0000Z-180923T0000Z/ /O.NEW.KMHX.BH.S.0028.180923T0014Z-180924T0000Z/ Outer Banks Dare- 814 PM EDT Sat Sep 22 2018 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SUNDAY EVENING... The National Weather Service in Newport/Morehead City has issued a Beach Hazards Statement, which is in effect through Sunday evening. * HAZARDS...High risk of rip currents and powerful shore break. * LOCATIONS...Along the beaches north of Cape Hatteras. * TIMING AND TIDES...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 12:30 PM this afternoon. * SURF HEIGHT...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. Shore break occurs when waves break directly on the beach. The most common injuries with strong shore break are neck and back injuries, which most often occur when the powerful surf throws a swimmer or surfer head first into the bottom. It is extremely important to protect your head and neck whenever you are in breaking waves by keeping your hands in front of you at all times. && $$
1 follow-up statement
643 WHUS42 KMHX 230844 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 444 AM EDT Sun Sep 23 2018 ...HIGH RISK OF RIP CURRENTS AND POWERFUL SHOREBREAK EXPECTED FOR OUTER BANKS BEACHES NORTH OF CAPE HATTERAS TODAY... Long period swell will continue to impact east facing beaches north of Cape Hatteras today, bringing a high risk for rip currents and powerful, dangerous shore break. NCZ103-232045- /O.CON.KMHX.BH.S.0028.000000T0000Z-180924T0000Z/ Outer Banks Dare- 444 AM EDT Sun Sep 23 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * HAZARDS...High risk of rip currents and powerful shore break. * LOCATIONS...Along the beaches north of Cape Hatteras. * TIMING AND TIDES...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 1:00 PM this afternoon. * SURF HEIGHT...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. Shore break occurs when waves break directly on the beach. The most common injuries with strong shore break are neck and back injuries, which most often occur when the powerful surf throws a swimmer or surfer head first into the bottom. It is extremely important to protect your head and neck whenever you are in breaking waves by keeping your hands in front of you at all times. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Sep 22, 7:00 PM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, Sep 22, 7:00 PM EDT, 1 hour 14 minutes before
Area Forecast Discussion National Weather Service Newport/Morehead City NC 700 PM EDT Sat Sep 22 2018 .SYNOPSIS... A weak cold front will drop into the area tonight and gradually dissipate Sunday. High pressure will extend southwest into the region thru Monday night. Weak low pressure is expected to lift north near the coast Tuesday and Tuesday night. A stronger cold front will approach from the west late next week. && .NEAR TERM /Tonight/... As of 7 PM Sat...No real changes with eve update. Lowered temps just a tick based on persistence from last night's low temp grid. Took out the small pop for the far north, though introduced an iso pop for a couple showers possibly working their way off the ocean and affecting the OBX zones late tonight towards dawn Sun. Previous discussion... As of 230 PM Saturday...Weak and ill defined cold front will sag into the region tonight. Models show very little moisture assoc with the front and there is no forcing aloft. Kept only a small pop far NW otherwise cont mainly dry. Light winds will likely lead to patchy fog and stratus overnight. Lows will range from couple degrees either side of 65 inland to lower 70s beaches. && .SHORT TERM /SUNDAY/... As of 230 PM Saturday...The weak front will stall and begin to dissipate over the region Sunday as high pres builds in from the N. With still limited moisture and no forcing lowered pops a bit with low chc NW and mainly dry conditions SE. Shld see enough sun for highs around 80 NE cst to mid 80s SW. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... As of 4 AM Saturday...Predominantly E/SE flow across the area Monday and Tuesday with high pressure sliding off the New England coast while continuing to ridge SW into the piedmont and a weak area of low pressure or open trough moving westward beneath the high towards the Southeast coast Tuesday. Sufficient moisture, instability and shear will be present to bring scattered showers and thunderstorms to the region, especially through peak heating, though expect most storms to remain below severe limits. High Monday expected in the low to mid 80s once again, but low level thicknesses begin to increase Tuesday with highs expected to generally be in the mid 80s, except low 80s coast. High pressure will be centered off the SE coast Wednesday and Thursday with SW flow continuing to bringing a warm, moist and unstable airmass across the region with scattered showers and thunderstorms expected. A cold front approaches from the NW Friday but models are not in best agreement with strength and timing of the front leading to a below normal confidence in the late week forecast details but at this time think unsettled weather will continue with highs in the mid 80s inland to lower 80s coast. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... Short term /through Sunday/... As of 7 PM Saturday...Late tonight conditions look favorable for some patchy fog/stratus and cont prev fcst trend of sub VFR developing late with some IFR expected, esp at KEWN based off persistence from last night. Fog/st will lift Sun morn with return to VFR rest of the day with again only isold convection expected. Long Term /Sunday night through Wednesday/... As of 430 AM Saturday...Pred VFR conditions expected much of the period though patchy late night/early morning fog possible each morning. Also could see isolated to scattered showers or thunderstorms through the period with somewhat better chances Monday through Wednesday. && .MARINE... Short Term /Tonight and Sunday/... As of 230 PM Saturday...Weak front will sag into the region tonight then stall and begin to dissipate Sunday as high pres builds in from the N. Light mainly SE winds this evening will become ENE near 10 kts Sunday. Lingering ENE swell will keep seas in the 3 to 5 foot range central and N tonight and 2 to 3 feet S. Seas will be in the 2 to 4 foot range Sunday. Long Term /Sunday through Wednesday/... As of 430 AM Saturday...Winds will ENE 10-15 kt Sunday night with 2 to 4 foot seas. High pressure slides off the New England coast Monday and Tuesday while continuing to ridge into the region and expect E winds around 10-20 kt Monday, trending to the SE Tuesday as a weak area of low pressure or open trough moves westward toward the Southeast coast. With a prolonged fetch of E winds, seas are expected to build during the first half of the week to 6-9 ft northern/central waters and 3-6 ft southern waters Monday night into Tuesday. The trough dissipates Tuesday night with high pressure strengthening off the Southeast coast bringing S to SW winds around 10-15 kt. Seas expected to slowly subside to around 5-6 ft north and 2-5 ft south by Wednesday afternoon. && .HYDROLOGY... As of 130 PM Saturday... Major/moderate flooding continues along the majority of rivers over the southern portion of the area. Heed all local law enforcement instructions and do not drive into flooded roadways. Lingering high water will continue to impact many areas with multiple roads flooded and closed. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...Beach Hazards Statement until 8 PM EDT this evening for NCZ103. MARINE...None. && SYNOPSIS...RF NEAR TERM...RF/TL SHORT TERM...RF LONG TERM...SK AVIATION...SK/TL MARINE...RF/SK HYDROLOGY...MHX
Hazardous weather outlook, Sep 22, 4:23 AM EDT, 15 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 423 AM EDT Sat Sep 22 2018 NCZ079-090>093-230830- Greene-Duplin-Lenoir-Jones-Craven- 423 AM EDT Sat Sep 22 2018 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Major to moderate flooding continues on main stem rivers and their immediate tributaries. Do not drive around barricades or cross flooded roadways. Most rivers will crest then slowly start to fall this weekend. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Major to moderate flooding continues on main stem rivers and their immediate tributaries. Do not drive around barricades or cross flooded roadways. Most rivers will crest then slowly start to fall Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ095-104-230830- Carteret-Outer Banks Hyde- 423 AM EDT Sat Sep 22 2018 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ103-230830- Outer Banks Dare- 423 AM EDT Sat Sep 22 2018 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ029-044>047-080-081-094-098-230830- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Beaufort-Mainland Hyde- Pamlico-Onslow- 423 AM EDT Sat Sep 22 2018 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 2:42 PM EDT | Small Craft Advisory | MHX | 3 days |
Nearby
Beach Hazards Statements in North Carolina, 2018Every beach hazards statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.